MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT
Model Number 1883673HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation: product receipt / condition: 1 opened sample, part number 1883673hs, from lot number 0214099193.The inner shaft broke 0.65¿ from the distal face of the inner hub which would have resulted in the reported malfunction.The break point corresponds to the proximal end of the outer tube in the front hub.There were striations around the outside diameter of the break point indicating metal on metal contact.The information indicates excess pressure was applied during use which caused the deformation of the locking area; which then caused the inner shaft and outer tube to rub together until the inner shaft broke.There was no indication of device fragments and the breakage would have been contained by the outer tube and the handpiece.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that while the high speed choanal atresia bur was in use during a dacryocystorhinostomy, the base of the inner cylinder was broken.There was no patient impact or injury.The procedure was completed with backup products.

Brand Name
XPS® BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7373419
Report Number1045254-2018-00131
Device Sequence Number1252887
Product Code EQJ
UDI-Device Identifier20721902686201
UDI-Public20721902686201
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXCEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2025
Device Model Number1883673HS
Device Catalogue Number1883673HS
Device Lot Number0214099193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2018
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1